I was recently prescribed bupropion XL. My doctor started me on 150mg for a week and then today I started the 300mg dose. I'm also taking Klonopin as needed for anxiety. I'm having the worst panic attacks today, so much so that I needed to take two Klonopin 1/2mg, I felt like I was going to die. I'm wondering if the increased dose of bupropion has something to do with this?
So sorry to hear that you're having this problem. I know that Bupropion is considered to be a medication that gives increased energy (to the point where most are told to take it in the morning, but I did a quick internet search and found the answer I think you're looking for:
"The drug manufacturer reports a “substantial proportion of patients treated with Wellbutrin experience some degree of increased restlessness, agitation, anxiety, and insomnia, especially shortly after initiation of treatment."
In my experience with talking to a lot of people taking Bupropion, in many cases the anxiety either abates after a short while, or they find relief if their doctor moves them down to a slightly lower dose (in your case, 150mg). How did you do on the 150 when you were on it for a week? Were you okay? How would you rate your anxiety in comparison to today? How would you rate your anxiety when you were on the 150 in comparison to when you were not on Bupropion at all? This information is going to help your Doctor help you - and will also help us possibly give you some more advice.
Wishing you the best of luck - hang in there - I know every minute is grueling!!! Meggie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Feb 2015 • 3 answers
Updated 13 Dec 2015 • 2 answers
Updated 30 Apr 2016 • 2 answers
Updated 29 Jun 2017 • 1 answer
Updated 14 Jun 2018 • 1 answer